MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported with the description hole in the optical part of the (iol)intraocular lens.The patient had scheduled a follow-up to check whether this will effect on the vision.Additional information has been received that the patient was fine but she was thinking to replace the lens.The central vision was good but her peripheral vision was worse due to damage to the lens.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information provided in d.4.Additional information provided in d.10., h.3., h.6.And h.11.The product was not returned.A photo was provided.A hole was not observed.A mark was observed on the anterior optic surface, near one optic/haptic junction.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was used.A non-qualified handpiece and a non-qualified viscoelastic were used.The root cause was most likely related to a failure to follow the (instructions for use) ifu.A non-qualified handpiece and viscoelastic were used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The lens remains implanted.A photo was provided.While a hole in the optic was not observed, a small mark that appears as damage was observed on the anterior optic surface near one optic/haptic junction.Based on the photo, the position of the small mark does not appear that it would have an impact on peripheral vision.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19828420
Report Number1119421-2024-01405
Device Sequence Number8683771
Product Code HQL
UDI-Device Identifier00380652555821
UDI-Public(01)00380652555821(17)280304(11)230307(10)15597834(21)15597834062
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.210
Device Lot Number15597834
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date10/23/2024
Date Device Manufactured03/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BVI HPMC HYPROMELLOSE; DUCKWORTH & KENT INJECTOR/HANDPIECE; MONARCH III CARTRIDGE C
Patient SexUnknown